Winter Weather, New Castle
- When
- February 11, 4:00 PM EST to February 12, 12:00 AM EST
- Where
- New Castle forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Snow showers, reduced visibilities to less than one mile at times in New Castle and Kent Counties during the second half of the afternoon and through the evening on the 11th. While snowfall was less than an inch, the reduced visibilities combined with temperatures that fell below freezing caused several traffic accidents.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow showers, reduced visibilities to less than one mile at times in New Castle and Kent Counties during the second half of the afternoon and through the evening on the 11th. While snowfall was less than an inch, the reduced visibilities combined with temperatures that fell below freezing caused several traffic accidents. Delaware State Police reported five accidents in Kent and New Castle Counties. Representative snowfall included 0.7 inches in Dover (Kent County), 0.6 inches in Glasgow (New Castle County), 0.5 inches in Magnolia (Kent County) and 0.3 inches at the New Castle County Airport. The snow showers were concentrated along an inverted trough of low pressure which extended westward from a surface low pressure system over the western Atlantic Ocean. An upper air disturbance passing aloft over the area helped to destabilize the air mass and helped manufacture the heavier snow showers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 11, 3:46 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EST SAT FEB 11 2012
.SYNOPSIS...
LOW PRESSURE EXITING TO THE CANADIAN MARITIMES AND HIGH PRESSURE TO
OUR WEST OVER THE PLAINS STATES WILL PRODUCE A STRONG NORTHWESTERLY
FLOW WITH COLDER AIR MOVING INTO OUR REGION. LATE SUNDAY, A FRONTAL
BOUNDARY WILL PASS THROUGH THE AREA. HIGH PRESSURE BUILDS INTO THE
MID ATLANTIC ON MONDAY, FOLLOWED BY A COUPLE OF WEAK SYSTEMS
AFFECTING THE REGION DURING THE MIDDLE TO END OF THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TWO FORECAST ISSUES FOR TONIGHT INCLUDE SNOW SHOWERS/SQUALLS WITH
THE ARCTIC FRONT...AND WIND GUSTS IN THE COLD AIR ADVECTION BEHIND
THE FRONT. A WIND ADVISORY WILL BE ISSUED FOR SOUTHERN PORTIONS OF
THE AREA WITH THE NEW FORECAST.
CURRENTLY...THE ARCTIC FRONT STRETCHES ACROSS CENTRAL PENNSYLVANIA
AND CENTRAL MARYLAND. SNOW SHOWERS WITH THE FRONT ARE FAIRLY
IMPRESSIVE (AND ALMOST LOOKS LIKE A SUMMER LIKE SQUALL LINE). THE
SNOW SHOWERS ARE BEING SUPPORTED BY A FAIRLY POTENT MID LEVEL SHORT
WAVE LOCATED ACROSS WESTERN PENNSYLVANIA...WHERE MID LEVEL LAPSE
RATES ARE STEEPENING QUICKLY. AHEAD OF THE FRONT...SCATTERED SNOW
SHOWERS NORTH AND RAIN SHOWERS SOUTH HAVE DEVELOPED IN THE BROAD ARE
OF LIFT AHEAD OF THE SHORT WAVE.
EXTRAPOLATION AND THE LATEST HRRR MODEL RUN (WHICH HAS HAD A GOOD
HANDLE ON THE FRONTAL POSITION AND STRENGTH ALL DAY) PLACES THE
FRONT IN THE DELAWARE VALLEY CLOSE TO 2300 UTC. SINCE THERE IS SNOW
SHOWER COVERAGE SHOULD MORE OR LESS MAINTAIN ITSELF...THE BEST
CHANCE OF SNOW SHOWERS SHOULD OCCUR ACROSS THE SOUTHERN HALF OF THE
AREA...WHERE THE MOISTURE WITH THE FRONT IS DEEPEST.
SOME LOCATIONS COULD SEE AN INCH OF SNOW WITH THIS FEATURE. SINCE
SURFACE TEMPERATURES ARE ABOVE FREEZING IN MOST PLACES (AND SHOULD
REMAIN THERE THROUGH THE FRONTAL PASSAGE)...WE HAVE DECIDED NOT TO
GO WITH AN WINTER WEATHER ADVISORY FOR THE SNOW SHOWERS. HOWEVER...
THE SNOW SHOWERS COULD HAVE GUSTY WINDS AS WELL...AND THREAT SHOULD
BEST BE HANDLED BY A SPECIAL WEATHER STATEMENT.
THE ARCTIC FRONT WILL CLEAR THE COAST AFTER ABOUT 1000 PM...WITH THE
BEST CHANCE OF SNOW SHOWERS FOLLOWING CLOSELY BEHIND. AFTER
THIS...IMPRESSIVE COLD AIR ADVECTION AND A TIGHTENING GRADIENT RAISE
THE SPECTER FOR STRONG WINDS OVERNIGHT...MAINLY ACROSS SOUTHERN
AREAS.
THE PRESSURE GRADIENT LOOKS TO FALL OUT ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA...WITH THE TIGHTEST GRADIENT BETWEEN 0600 AND 1200
UTC SUNDAY. DURING THE BEST COLD AIR ADVECTION...MODEL SOUNDINGS
FROM BOTH THE 1200 UTC NAM AND GFS SHOW 45 KNOT WINDS AT THE TOP OF
THE INVERSION NEAR 2100 FEET...PEAKING BETWEEN 0600 UTC AND 0900
UTC. THIS IS PROBABLY BORDERLINE FOR WIND ADVISORY CRITERIA...BUT 3
HOUR PRESSURE RISES NEAR 5 MB MAY BE ENOUGH TO ALLOW SOME OF THAT
MOMENTUM TO REACH THE SURFACE.
THE WIND ADVISORY COVERS NORTHEAST MARYLAND...DELAWARE...A PART OF
SOUTHEAST PENNSYLVANIA (INCLUDING PHILADELPHIA)...AND THE SOUTHERN
HALF OF NEW JERSEY. WHILE THE STRONGEST WINDS MAY BE JUST SOUTH OF
AN KMQS-KPHL-KMJX...THE NORTHERN EDGE OF THE WIND ADVISORY WILL
INCLUDE THE METRO AREA.
LOWS TONIGHT SHOULD OCCUR TOWARD DAYBREAK IN THE BEST COLD AIR
ADVECTION. GIVEN WHAT IS OCCURRING TO THE WEST NOW...LOWS WERE BASED
ON THE COLDER GFS MOS NUMBERS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
COLD AIR ADVECTION WILL BE IN PROGRESS SUNDAY MORNING...AS THE
STRONGEST LOW TO MID LEVEL WINDS MOVE JUST OFFSHORE. THE PRESSURE
GRADIENT IS AT ITS TIGHTEST IN THE MORNING...AND AT THIS POINT DOES
NOT APPEAR TO SUPPORT WIND ADVISORY LEVELS GUSTS. MODEL SOUNDINGS
ALSO SUGGEST THAT THE GUST POTENTIAL REMAINS BELOW WIND ADVISORY
LEVELS AS WELL.
A SECONDARY COLD FRONT WILL CROSS THE REGION IN THE AFTERNOON...
SUPPORTED BY A FAIRLY VIGOROUS MID LEVEL SHORT WAVE. THE COLD AIR
ADVECTION BEHIND THESE FEATURES COULD RESULT IN WIND GUSTS GETTING
CLOSE TO WIND ADVISORY LEVELS DURING THE MID TO LATE AFTERNOON
(WHICH IS SUPPORTED BY MODEL SOUNDINGS AROUND 2100 UTC). WHILE THERE
IS SOME POTENTIAL FOR GUSTS TO REACH 45 MPH SUNDAY AFTERNOON...WILL
HOLD OFF ON DOING THAT JUST YET.
SOME CLEARING IS POSSIBLE IN THE MORNING AS THE COLD AIR ADVECTION
MAXIMIZES AND DRY AIR SETTLES IN BEHIND THE ARCTIC FRONT. THIS MAY
END UP BEING SHORT LIVED HOWEVER...AS THE CONVECTIVE TEMPERATURES
PLUMMET IN THE NEW AIRMASS. MODEL SOUNDINGS SUGGEST THAT CUMULUS
WILL DEVELOP DURING THE MID MORNING HOURS...AND WILL SPREAD OUT
UNDER THE INVERSION DURING THE AFTERNOON. IN ADDITION...MID LEVEL
CLOUDINESS WITH THE ABOVEMENTIONED SHORT WAVE PROBABLY COVERS MOST
OF THE NORTHERN TWO THIRDS OF THE AREA IN THE AFTERNOON. SO...MOST
PLACES SHOULD SEE SOME SUNSHINE FADE BEHIND CLOUDINESS (WHILE THE
TERRAIN MAY SEE LITTLE IF ANY SUN DURING THE DAY SUNDAY.
THE SHORT WAVE WILL ALSO INCREASE THE UPSLOPE FLOW ACROSS THE HIGHER
TERRAIN...AND THIS COULD RESULT IN SCATTERED SNOW SHOWERS IN THE
MOUNTAINS DURING THE MORNING. THE REINFORCING COLD FRONT IN THE
AFTERNOON MAY ENHANCE THIS...BUT FOR NOW THE SNOW SHOWER CHANCES
WERE CAPPED. IN ADDITION...FLURRIES WITH THE SHORT WAVE WERE CARRIED
ACROSS THE UPPER DELAWARE VALLEY...AS WELL AS MUCH OF NORTHERN NEW
JERSEY.
850 MB TEMPERATURES STABILIZING NEAR MINUS 14 CELSIUS SUGGEST THAT
HIGHS IN MOST PLACES OUTSIDE THE TERRAIN SHOULD TOP OUT NEAR THE
FREEZING MARK. THIS IS CLOSER TO THE COLDER NAM MOS NUMBERS...WHICH
WERE USED FOR HIGHS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
TO BEGIN THE LONG TERM, A STRONG MID LEVEL TROUGH AND A WEAK FRONT
WILL BE EXITING OFF TO OUR EAST. OTHER THAN SOME LEFTOVER FLURRIES
IN THE NORTHWEST FLOW OVER THE HIGHER TERRAIN OF THE POCONOS, A DRY
FORECAST HAS BEEN MAINTAINED FOR SUNDAY NIGHT AS THE ABOVE FEATURES
MOVE EAST AND HIGH PRESSURE TO OUR SOUTHWEST GRADUALLY BEGINS TO
BUILD INTO THE REGION. HIGH PRESSURE NEARBY WILL YIELD FAIR WEATHER
ACROSS THE REGION ON MONDAY WITH AMPLE SUN AND TEMPERATURES A FEW
DEGREES MILDER THAN OVER THE WEEKEND. FOR THE TUESDAY TO WEDNESDAY
TIMEFRAME, THE ECMWF AND GFS CONTINUE TO SHOW A FAIRLY DISORGANIZED
MID LEVEL DISTURBANCE PASSING THROUGH THE MID ATLANTIC REGION. WITH
DIFFERENCES BETWEEN THE MODELS ON THE HANDLING OF THIS SYSTEM, FEW
CHANGES WERE MADE IN THIS TIMEFRAME WITH SLIGHT CHANCE POPS FOR
RAIN/SNOW SHOWERS MAINTAINED. OF NOTE WILL BE THE MODERATING TREND
IN TEMPERATURES AS MORE OF A SOUTHWESTERLY FLOW WILL BE IN PLACE
DURING THIS TIMEFRAME. FOR THE END OF THE WEEK, A STRONGER SYSTEM
MAY POTENTIALLY AFFECT THE REGION. FOR NOW, THE MODELS HAVE LOW
PRESSURE APPROACHING FROM THE OHIO VALLEY REGION ON THURSDAY, WITH
THIS SYSTEM REACHING OUR AREA THURSDAY NIGHT INTO FRIDAY. HOWEVER,
THERE IS QUITE A BIT OF DIFFERENCE BETWEEN THE MODELS WITH THE TRACK
AND STRENGTH OF LOW PRESSURE. FOR NOW, CHANCE AND SLIGHT CHANCE POPS
WERE KEPT FROM THURSDAY NIGHT INTO FRIDAY WITH THE PASSAGE OF THIS
SYSTEM. WHAT DOES LOOK TO CONTINUE THROUGH THE END OF THE WEEK ARE
THE MODERATING TEMPERATURES, WITH HIGH TEMPERATURES RANGING FROM THE
MID 40S NORTH TO THE LOW 50S SOUTH ON FRIDAY. FOR THE MOST PART, A
BLEND OF MOS AND HPC GUIDANCE ALONG WITH CONTINUITY WAS USED FOR
TEMPERATURES THROUGH THE LONG TERM PERIOD.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VARYING CONDITIONS EARLY THIS AFTERNOON WERE SLOWING IMPROVING AS
THE PRECIPITATION ENDS FROM WEST TO EAST. HOWEVER...MOISTURE REMAINS
TRAPPED UNDER THE INVERSION. A RECENT AMDAR SOUNDING FROM KPHL
SUGGESTS THAT THE INVERSION MAY BE READY TO BREAK...AND MVFR
CONDITIONS SHOULD BE THE RULE THROUGH 2200 UTC.
AN ARCTIC FRONT WILL CROSS THE REGION THIS EVENING...CENTERED AROUND
0000 UTC. FOR THE MOST PART...MVFR CONDITIONS HAVE BEEN ACCOMPANYING
THE FRONTAL PASSAGE ACROSS WESTERN AND CENTRAL PENNSYLVANIA.
THUS...MVFR CONDITIONS ARE FORECAST BETWEEN 0000 UTC AND 0400
UTC...WITH THE LOWEST CONDITIONS FROM KPHL SOUTH.
AFTER THE FRONT PASSES AND THE INVERSION ASSOCIATED WITH THE FRONT
INCREASES...VFR CONDITIONS SHOULD RETURN AFTER 0600 UTC SUNDAY.
HOWEVER...THE GRADIENT BEHIND THE ARCTIC FRONT TIGHTENS FAIRLY
QUICKLY...AND SHOULD EASILY SUPPORT SUSTAINED WINDS BETWEEN 17 AND
22 KNOTS ACROSS THE BOARD. MODEL SOUNDINGS SUGGEST THAT WINDS WILL
RANGE BETWEEN 35 AND 41 KNOTS AT THE TOP OF THE INVERSION DURING THE
BEST OF THE COLD AIR ADVECTION...SO GUSTS TO 35 KNOTS ARE EXPECTED
DURING THE OVERNIGHT HOURS...WITH THE STRONGEST GUSTS FROM KPHL
SOUTH.
VFR CEILINGS COULD BREAK FOR A TIME LATER TONIGHT AND SUNDAY
MORNING. THE NEW AIRMASS HAS FAIRLY LOW CONVECTIVE TEMPERATURES
ASSOCIATED WITH IT...SO SUNSHINE WILL BE SELF DESTRUCTIVE...ALLOWING
CUMULUS/STRATOCUMULUS TO DEVELOP. THE GRADIENT CONTINUES TO SUPPORT
SUSTAINED WINDS BETWEEN 18 AND 25 KNOTS FOR THE REMAINDER OF THE
DAY...AFTER A BRIEF LULL NEAR SUNRISE. MODEL SOUNDINGS SUGGEST THAT
THE GUST POTENTIAL IS NOT QUITE AS HIGH AS TONIGHT...AS THE MOMENTUM
TRANSFER IS NOT AS EFFICIENT AS TONIGHT.
OUTLOOK...
WITH HIGH PRESSURE GRADUALLY BUILDING INTO THE REGION FROM SUNDAY
NIGHT THROUGH MONDAY, VFR CONDITIONS ARE EXPECTED. IN THE LATE
TUESDAY TO WEDNESDAY TIMEFRAME, A WEAK SYSTEM MAY BRING
PRECIPITATION AND SOME LOWERING IN CEILINGS OR VISIBILITIES TO THE
AREA.
&&
.MARINE...
THE GRADIENT IS STARTING TO INCREASE AS THE SURFACE LOW DEEPENS WELL
TO THE EAST OF THE NORTH CAROLINA COAST. WINDS AND SEAS ARE ON THE
THRESHOLD OF SMALL CRAFT LIMITS...ESPECIALLY ACROSS THE SOUTHERN
WATERS.
AN ARCTIC COLD FRONT WILL CROSS THE WATERS THIS EVENING...REACHING
THE DELAWARE BAY BEFORE 0100 UTC...AND REACHING THE COASTAL WATERS
AFTER 0400 UTC SUNDAY. THE GRADIENT BEHIND THE FRONT IN THE COLD AIR
ADVECTION IS IMPRESSIVE OVER LAND TO THE WEST...WHERE GUSTS TO 35
KNOTS HAVE BEEN COMMON. THE GALE FORCE GUSTS ARE EXPECTED TO
COMMENCE SHORTLY AFTER THE PASSAGE OF THE ARCTIC FRONT. THE PRESSURE
GRADIENT REACHES IT MAXIMUM BETWEEN 0600 UTC AND 1200 UTC SUNDAY.
DURING THIS TIME...THE GRADIENT LOOKS TO SUPPORT GALE FORCE WINDS
ACROSS ALL WATERS...WITH THE HIGHEST GUST POTENTIAL ACROSS THE
SOUTHERN OCEAN WATERS AND LOWER DELAWARE BAY.
THE GRADIENT MAINTAINS AN INTENSITY SLIGHTLY LOWER THAN LATE TONIGHT
FOR MOST OF SUNDAY. THE HIGHEST WINDS GUSTS PROBABLY OCCUR IN THE
MORNING ACROSS THE SOUTHERN WATERS. IN FACT...WINDS COULD DROP BELOW
GALE FORCE FOR A TIME LATE IN THE MORNING AND EARLY AFTERNOON.
ANOTHER COLD FRONT DROPPING ACROSS THE WATERS IN THE AFTERNOON COULD
BRING WINDS BACK TO GALE FORCE...AS ANOTHER SHORT OF COLD AIR
CROSSES THE WATERS. MODEL SOUNDINGS SUGGEST THAT GUSTS BETWEEN 35
AND 40 KNOTS ARE POSSIBLE ACROSS THE NORTHERN OCEAN WATERS...WITH
SLIGHTLY LESS POTENTIAL ACROSS THE SOUTHERN WATERS.
GALE CONDITIONS ARE ANTICIPATED TO LINGER INTO SUNDAY NIGHT, WITH
DECREASING WINDS AND DIMINISHING SEAS GOING INTO EARLY MONDAY. IN
FACT, FROM MONDAY THROUGH MID-WEEK, WINDS AND SEAS ARE EXPECTED TO
BE BELOW ADVISORY CRITERIA, WITH HIGH PRESSURE OVER THE REGION ON
MONDAY AND A WEAK SYSTEM MOVING THROUGH THE AREA FOR MID-WEEK.
&&
.TIDES/COASTAL FLOODING...
AS THE STRONG NORTHWEST FLOW DEVELOPS...ANY POSITIVE TIDE DEPARTURES
ON THE OCEAN AND ACROSS THE BAYS SHOULD DISAPPEAR. NONE OF THE TIDAL
GUIDANCE SUGGESTS THAT BLOWOUT TIDES WILL BE AN ISSUE TONIGHT AND
SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY FOR
PAZ067-070-071.
NJ...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY FOR
NJZ016>024-026-027.
DE...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY FOR
DEZ001>004.
MD...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY FOR
MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 1 AM EST MONDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...KLINE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...KLINE
AVIATION...HAYES/KLINE
MARINE...HAYES/KLINE
TIDES/COASTAL FLOODING...HAYESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 PM EST SAT FEB 11 2012 NJZ026-122100- COASTAL OCEAN- 357 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>024-027-PAZ070-071-122100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE- PHILADELPHIA- 357 PM EST SAT FEB 11 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LIGHT SNOW TONIGHT MAY RESULT IN SLIPPERY ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ455-122100- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012>015-PAZ054-055-060>062-068-069-122100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- MONTGOMERY-BUCKS- 357 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ067-122100- CHESTER- 357 PM EST SAT FEB 11 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ025-122100- COASTAL ATLANTIC- 357 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>454-122100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- 357 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EST SAT FEB 11 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-PAZ060-067-070-112315-
BERKS PA-CAROLINE MD-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
319 PM EST SAT FEB 11 2012
...A LINE OF SNOW SHOWERS WILL AFFECT BERKS...DELAWARE...GLOUCESTER...
NEW CASTLE...CECIL...KENT...CHESTER...TALBOT...CAROLINE...SUSSEX...
QUEEN ANNE'S AND SALEM COUNTIES...
AT 312 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SNOW
SHOWERS ALONG A LINE EXTENDING FROM 80 MILES WEST OF WILKES-BARRE TO
27 MILES NORTHWEST OF BALTIMORE TO 128 MILES SOUTHWEST OF EASTON...
MOVING EAST AT 30 MPH. THE SNOW SHOWERS WILL AFFECT STEVENSVILLE...ROCK
SPRINGS...OCTORARO...CONOWINGO AROUND 445 PM...TILGHMAN ISLAND...ROCK
SPRINGS...RICHARDSMERE...CHESTER AROUND 450 PM...WEST NOTTINGHAM AND
TALBOT AROUND 455 PM.
WIND GUSTS BETWEEN 30 TO 40 MPH ARE POSSIBLE WITH THE SHOWERS.
THE MORE INTENSE SNOW SHOWERS WILL DROP VISIBILITIES BELOW ONE MILE
AND TEMPERATURES TO NEAR FREEZING.
USE CAUTION IF YOU ARE TRAVELING IN THESE AREAS INTO EARLY THIS
EVENING. BE ALERT FOR VARYING VISIBILITIES AND ROAD CONDITIONS.
GIVE YOURSELF PLENTY OF DISTANCE BETWEEN YOURSELF AND THE VEHICLES
AROUND YOU. LOCALIZED ACCUMULATIONS OF UP TO HALF AN INCH ARE
POSSIBLE. RIGHT NOW THERE IS A GAP BETWEEN THE SNOW SHOWERS AND THE
DROP IN TEMPERATURES BELOW FREEZING. WHEN TEMPERATURES DO FALL BELOW
FREEZING LATER THIS EVENING ANY SLUSH OR STANDING WATER ON UNTREATED
ROADWAYS WILL FREEZE AND MAKE FOR EVEN MORE HAZARDOUS TRAVELING
CONDITIONS.
LAT...LON 3845 7569 3870 7581 3857 7604 3876 7640
3877 7640 3875 7635 3952 7599 3972 7623
4014 7589 4050 7643 4068 7591 4045 7553
4024 7570 3989 7514 3952 7518 3938 7543
3948 7558 3900 7531 3845 7545
TFGThe national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365242, 365243.